|atripla and move free
Apr 20, 2010
HI, Mr. Vergel my question is if you know of any drug interact with Atripla and Schiff's Move free for joint pain in my right knee. l do run and, after I run it hurts but after a day or so the pain goes away.
| Response from Mr. Vergel
I get so many questions like yours related to so many supplements. The truth is that we have no neutral testing organization that spends money on measuring possible interactions between supplements and HIV medications. Interaction studies are expensive and most companies only do the bare minimum to get their drugs approved. So we are all taking risks somehow when we take supplements with unknown ingredients. However, some supplements have some limited data on liver and kidney metabolism that allows us to guess if any problems may occur when using them with HIV medications.
The supplement you are taking about has a mixture of extract two naturally occurring flavonoids, baicalin from Scutellaria baicalensis and catechin from Acacia catechu that are believed to help with inflammation. Some flavonoids have stronger inhibitory effect on the P450 metabolic path in the liver and they may slow down the clearance of protease inhibitors.
After searching for both ingredients, they have been found to be weak inhibitors of P450 enzymes in the liver, so the supplement may not have an effect on protease inhibitor levels. But, as I said before, we are never 100% sure until actual tests are performed. So, that is the dilemma that is usually encountered with many supplements that contain new ingredients!
If your doctor has access to pharmacology consult, you may want to ask him/her to find out for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue An Acute Symptom Of AIDS?
- Itchy Red Spots Could I Have HIV
- Sore On Mouth Could I Have Acute HIV Infection
- Can AIDS Be Transmitted Through Sex With A Prostitute?
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.